MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSIST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 1650-
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Product event summary: the batteries were not returned for evaluation.Analysis of the log file report revealed an abnormally high cycle count recorded for batteries.The abnormal cycle count is indicative of a communication error between the battery and controller that resulted in spurious write operations of the cycle count.As a result, the reported event was confirmed.There is no evidence that the lubrication servicing was performed on the reported devices.The most likely root cause of the reported event can be attributed to a communication error between the controller and batteries.Possible root causes of the reported communication error can be attributed to momentary disconnections on the communication pins of the controller, the controller not receiving responses from the battery, and/or due to the packet error checking method detecting bit errors.Additional products: heartware ventricular assist system ¿ battery.Model #: 1650, catalog #: 1650, expiration date: 2017-03-31, serial#: (b)(4), udi #: (b)(4).No dev rtn to mfr? no.Mfg date:2016-03-31.Patient code(s): (b)(4), device code(s): (b)(4), fda method code(s): (b)(4), fda results code(s): (b)(4), fda conclusion code(s): (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The manufacturer received product performance data due to abnormal cycle counts.The batteries subsequently tested out of specification during manufacturer¿s analysis.No patient complications have been reported as a result of this event.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key9316078
Report Number3007042319-2019-12496
Device Sequence Number607296
Product Code DSQ
UDI-Device Identifier00888707000376
UDI-Public00888707000376
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Model Number1650-
Device Catalogue Number1650-
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2019
Initial Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1